Alert archive / Georgia / Red Flag Warnings in 2011

Red Flag Warning 26, NWS Tallahassee, FL

March 12, 201114 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Mar 12, 2011, 1:03 PM EST for 14 counties in Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2011, 1:03 PM EST (18:03 UTC)
Expired
Mar 12, 2011, 6:00 PM EST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WWUS82 KTAE 121803
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EST SAT MAR 12 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
LESS THAN 25 PERCENT...

.A VERY DRY AIRMASS UNDERNEATH A LARGE HIGH PRESSURE AREA HAS
SETTLED ACROSS SOUTH CENTRAL GEORGIA. THIS DRY AIRMASS HAS
COMBINED WITH WARM AFTERNOON TEMPERATURES IN THE UPPER 60S AND
LOWER 70S TO PRODUCE A PERIOD OF RED FLAG CONDITIONS THIS
AFTERNOON. 

GAZ127>131-145>148-157>161-122300-
/O.NEW.KTAE.FW.W.0026.110312T1803Z-110312T2300Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT-COOK-BERRIEN-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
103 PM EST SAT MAR 12 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 9:07 AM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 12, 9:07 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM EST SAT MAR 12 2011

.DISCUSSION...13 UTC SURFACE ANALYSIS SHOWS A 1027 MB HIGH CENTERED
BETWEEN TALLAHASSEE AND DOTHAN. THE COLD FRONT THAT BROUGHT THE MUCH
COOLER AIRMASS IS NOW MOVING THROUGH THE WESTERN
ATLANTIC...APPROACHING BERMUDA. A CLIPPER STYLE SYSTEM IS MOVING
THROUGH THE UPPER GREAT LAKES AND THE MID MISSISSIPPI RIVER
VALLEY...WITH VERY COLD ARCTIC AIR POURING INTO THE NORTHERN HIGH
PLAINS.

LOCALLY...TEMPERATURES THIS MORNING DID DROP TO OR JUST BELOW
FREEZING IN THE NORMALLY COLDER CORRIDOR FROM TALLAHASSEE TO CROSS
CITY...WITH CROSS CITY BEING THE COLDEST...AT 30. ISOLATED POCKETS
OF FREEZING TEMPERATURES WERE ALSO REPORTED ACROSS PARTS OF SOUTH
GEORGIA AND SOUTHERN ALABAMA. FORTUNATELY...WITH FULL SUNSHINE...AND
NO COLD ADVECTION...TEMPERATURES WILL REBOUND QUICKLY FROM THESE
COLD LOWS INTO THE LOWER 70S BY THIS AFTERNOON. IN FACT...AS OF
14Z...MOST SITES IN THE AREA WERE 50 DEGREES OR WARMER.

THE KTAE SOUNDING REMAINS QUITE DRY...WITH A PRECIPITABLE WATER
VALUE OF 0.25 INCHES. WHILE SOME MOISTENING BETWEEN THE 500-300 MB
IS INDICATIVE OF A FEW CI PASSING THROUGH THIS MORNING...THE
REMAINDER OF THE SOUNDING IS BONE DRY.

THE FORECAST IS IN GOOD SHAPE FOR TODAY...DRY AND WARM. SO NO
CHANGES ARE ANTICIPATED AT THIS TIME...OTHER THAN TO MATCH HOURLY
OBS TO CURRENT TRENDS WITH THE QUICK WARM UP ALREADY UNDERWAY.
UPDATES OUT SOON. HAVE A GREAT DAY!

&&

.MARINE...WINDS AND SEAS ARE QUITE LOW THIS MORNING WITH THE HIGH
PRESSURE RIDGE JUST NORTH OF THE WATERS. EXPECT THIS TO CONTINUE
THROUGHOUT THE NEXT FEW DAYS WITH THE HIGH PRESSURE REMAINING NEARBY
AT LEAST INTO MONDAY NIGHT.

&&

.AVIATION...ASIDE FROM A FEW POCKETS OF GROUND FOG OCCASIONALLY
REDUCING VISIBILITIES AT ABY/VLD TO MVFR LEVELS AROUND SUNRISE THIS
MORNING...NO RESTRICTIONS ARE EXPECTED TODAY UNDER MOSTLY CLEAR
SKIES. WILL LIKELY SEE ANOTHER ROUND OF PATCHY FOG AT ABY/VLD/TLH
DUE TO CALM WINDS AND CLEAR SKIES AROUND DAYBREAK ON SUNDAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

GODSEY
Hazardous weather outlook, Mar 12, 5:07 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 AM EST SAT MAR 12 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-131100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
507 AM EST SAT MAR 12 2011 /407 AM CST SAT MAR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES WILL BE AT OR JUST BELOW FREEZING THIS MORNING ACROSS
PORTIONS OF THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA AND
FROST IS ALSO POSSIBLE IN THESE AND OTHER PARTS OF THE FORECAST
AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

Nearby

Red Flag Warnings in Georgia, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.